Cancer of the Ovary and Endometrium (Lining of the Uterus)
A loss of a sex drive isn't always something that has to do with a busy life...many times it can be a physical condition that can only be treated by a physician. Consult your doctor if you are concerned about your libido.
Many commonly prescribed drugs, including medications for blood pressure, antidepressants and birth control pills, can interfere with sex drive, arousal and orgasm. For example, antidepressants known as selective serotonin reuptake inhibitors combat depression by increasing the production of serotonin in the brain. Unfortunately, a common side effect is a dampened sexual desire.
The onset of menopause, either surgical or natural, is characterized by a gradual decline of the hormones estrogen, progesterone and testosterone. Reduced estrogen levels can lead to vaginal dryness, which in turn may result in painful intercourse. Reduced testosterone levels, in some women, may lead to a decline in libido. While testosterone is widely considered the "male" hormone, because it is responsible for masculine characteristics like facial hair and a deep voice, it is also present in much smaller amounts in women. Like estrogen, testosterone is produced by the ovaries and adrenal glands and declines gradually throughout a woman's life. Testosterone replacement therapy is currently a controversial treatment because the efficacy and safety in women has not yet been determined.
A common symptom of depression is diminished sex drive. Sometimes a loss of interest in sexuality can be one of the earlier symptoms of depression. Studies indicate that 12 percent of all women will experience clinical depression at some point in their lives. As mentioned, one of the side effects of the Selective Serotonin Reuptake Inhibitor (SSRI) class of antidepressants is loss of libido.